Variance of sums in arithmetic progressions of arithmetic functions associated with higher degree 0-functions in Fq[t]

Edva Roditty-Gershon, Chris Hall, Jonathan P Keating

Research output: Contribution to journalArticle (Academic Journal)peer-review

53 Downloads (Pure)

Abstract

We compute the variances of sums in arithmetic progressions of arithmetic functions associated with certain L-functions of degree two and higher in Fq[t], in the limit as q → ∞. This is achieved by establishing appropriate equidistribution results for the associated Frobenius conjugacy classes. The variances are thus related to matrix integrals, which may be evaluated. Our results differ significantly from those that hold in the case of degree-one L-functions (i.e. situations considered previously using this approach). They correspond to expressions found recently in the number field setting assuming a generalization of the pair-correlation conjecture. Our calculations apply, for example, to elliptic curves defined over Fq[t].
Original languageEnglish
Pages (from-to)1013-1030
Number of pages18
JournalInternational Journal of Number Theory
Volume16
Issue number5
DOIs
Publication statusPublished - 24 Dec 2019

Keywords

  • divisor functions
  • arithmetic statistics

Fingerprint

Dive into the research topics of 'Variance of sums in arithmetic progressions of arithmetic functions associated with higher degree <i>0</i>-functions in F<sub><i>q</i></sub>[<i>t</i>]'. Together they form a unique fingerprint.

Cite this